Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 32, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 3, 2011, 11:26 PM CDT for Nowata County, Osage County, Washington County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2011, 11:26 PM CDT (04:26 UTC)
- Expired
- Apr 4, 2011, 12:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Nowata County, OK, Osage County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 89 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 4.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 2265 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
064
WUUS54 KTSA 040426
SVRTSA
OKC105-113-147-040515-
/O.NEW.KTSA.SV.W.0032.110404T0426Z-110404T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1126 PM CDT SUN APR 3 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN NOWATA COUNTY IN NORTHEAST OKLAHOMA
NORTHEASTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
WASHINGTON COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1215 AM CDT
* AT 1124 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES
NORTHWEST OF BIGHEART...MOVING EAST AT 45 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HULAH...
COPAN...WANN...LENAPAH AND SOUTH COFFEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3700 9548 3683 9546 3680 9633 3698 9635
3700 9615
TIME...MOT...LOC 0426Z 265DEG 39KT 3690 9623
$$2 follow-up statements
971 WWUS54 KTSA 040446 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1146 PM CDT SUN APR 3 2011 OKC113-040457- /O.CAN.KTSA.SV.W.0032.000000T0000Z-110404T0515Z/ OSAGE OK- 1146 PM CDT SUN APR 3 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSAGE COUNTY IS CANCELLED... LAT...LON 3684 9592 3700 9595 3700 9548 3688 9547 TIME...MOT...LOC 0447Z 261DEG 56KT 3695 9581 $$ OKC105-147-040515- /O.CON.KTSA.SV.W.0032.000000T0000Z-110404T0515Z/ NOWATA OK-WASHINGTON OK- 1146 PM CDT SUN APR 3 2011 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR WASHINGTON AND NORTHERN NOWATA COUNTIES... AT 1144 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WANN...MOVING EAST AT 65 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL... WIND GUSTS TO 60 MPH... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SOUTH COFFEYVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3684 9592 3700 9595 3700 9548 3688 9547 TIME...MOT...LOC 0447Z 261DEG 56KT 3695 9581 $$
713 WWUS54 KTSA 040513 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1213 AM CDT MON APR 4 2011 OKC105-147-040523- /O.EXP.KTSA.SV.W.0032.000000T0000Z-110404T0515Z/ NOWATA OK-WASHINGTON OK- 1213 AM CDT MON APR 4 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON AND NORTHERN NOWATA COUNTIES EXPIRES AT 1215 AM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3684 9592 3700 9595 3700 9548 3688 9547 TIME...MOT...LOC 0513Z 261DEG 56KT 3689 9529 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:34 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 3, 9:34 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
934 PM CDT SUN APR 3 2011
.DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE COLD FRONT IN
KANSAS AND ARE EXPECTED TO CONTINUE TO DEVELOP SOUTHWEST ALONG THE
FRONT INTO OKLAHOMA OVER THE NEXT FEW HOURS. THESE STORMS WILL
AFFECT MUCH OF THE FORECAST AREA AND HAVE RAISED POPS IN MOST
PLACES OVERNIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE
WITH THE STRONGEST STORMS.
HAVE ALSO LOWERED MINIMUM TEMPERATURES IN MOST PLACES OVERNIGHT
WITH THE GREATEST CHANGE IN THE SOUTHEAST PART OF THE FORECAST
AREA. THE FRONT WILL BE WELL CLEAR OF THE AREA BY THE 14Z
VERIFICATION TIME AND USED THE NEW 00Z NAM12 AS A GUIDE ON
TEMPERATURES BY SUNRISE.
UPDATE ON THE WAY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 5 AM MONDAY FOR OKZ049-OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
OKZ073-OKZ074-OKZ075-OKZ076.
AR...WIND ADVISORY UNTIL 5 AM MONDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...22
LONG TERM....05
PLATEHazardous weather outlook, Apr 3, 10:41 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1041 PM CDT SUN APR 3 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1040 PM CDT SUN APR 3 2011
...SEVERE WEATHER REMAINS POSSIBLE LATE TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
STRONG SOUTHERLY WINDS WILL CONTINUE OVERNIGHT BOTH AHEAD OF
AND BEHIND A COLD FRONT THAT WILL PUSH THROUGH THE AREA TONIGHT.
WIND GUSTS IN EXCESS OF 40 MPH WILL BE LIKELY. GUSTS TO 50 MPH
FROM THE NORTH WILL BE POSSIBLE IMMEDIATELY BEHIND THE COLD
FRONT...AND ALSO ON RIDGETOPS IN SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. THE STRONG WINDS WILL CONTINUE TO RESULT IN A VERY HIGH
FIRE SPREAD POTENTIAL.
STRONG TO SEVERE THUNDERSTORMS CURRENTLY ACROSS SOUTHERN KANSAS
AND FAR NORTH CENTRAL OKLAHOMA ALONG THE COLD FRONT WILL CONTINUE
TO DEVELOP FURTHER SOUTH ALONG THE FRONT. A LINE OF STORMS IS
EXPECTED TO SWEEP EASTWARD THROUGH THE REMAINDER OF THE NIGHT.
LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MOST LIKELY THREATS
WITH THE LINE OF STORMS...BUT LOW LEVEL WIND SHEAR REMAINS MORE
THAN SUFFICIENT FOR THE DEVELOPMENT OF BRIEF TORNADOES ALONG THE
LEADING EDGE OF THE LINE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK REMAINS POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
HIGH WIND POTENTIAL.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
HIGH WIND POTENTIAL.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORMS WILL END ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS MONDAY MORNING. STRONG AND GUSTY NORTH WINDS BEHIND THE
COLD FRONT WILL CONTINUE AN ELEVATED FIRE THREAT DESPITE COOLER
TEMPERATURES.
GUSTY SOUTH WINDS WILL RETURN BY TUESDAY AND WEDNESDAY. ANOTHER
FRONTAL BOUNDARY IN THE AREA LATE IN THE WEEK WILL PROVIDE LIMITED
CHANCES OF THUNDERSTORMS EXTENDING INTO NEXT WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Apr 3, 10:31 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1031 PM CDT SUN APR 3 2011
OKZ054-059-040415-
OSAGE OK-PAWNEE OK-
1031 PM CDT SUN APR 3 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE AND PAWNEE
AT 1031 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF GRAINOLA TO 37 MILES WEST OF
RALSTON...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...SHIDLER...FAIRFAX...BURBANK...APPERSON...
WEBB CITY...PEARSONIA...BIGHEART...FORAKER...GRAINOLA AND RALSTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9631 3696 9601 3640 9687 3643 9704
3651 9704 3656 9690 3659 9690 3660 9691
3658 9699 3659 9704 3670 9707 3671 9705
3670 9694 3676 9689 3676 9683 3679 9676
3700 9674
TIME...MOT...LOC 0331Z 279DEG 28KT 3698 9667 3654 9735The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:31 PM CDT | Special Weather Statement | TSA | Osage | 44 min |
| Apr 3, 10:39 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 51 min |
| Apr 4, 5:12 AM CDT | Special Weather Statement | TSA | Choctaw | 63 min |
| Apr 4, 5:42 AM CDT | Special Weather Statement | TSA | Choctaw | 63 min |
| Apr 4, 3:17 PM CDT | Fire Weather Watch | TSA | Choctaw, Creek, Haskell, Latimer, McIntosh, Muskogee and 10 more | 13 hr |
| Apr 4, 3:59 PM CDT | Freeze Warning | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 15 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.